Flash Flood, St. Tammany
- When
- June 25, 12:50 PM CST
- Where
- St. Tammany County, 0.69 mi N of Mc Clane City to 0.75 mi WSW of Slidell
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 30.260, -89.770
Several roads were flooded in Old Towne Slidell.
The remnants of a mesoscale convective system became the focus for thunderstorm development over Lake Pontchartrain and the Mississippi Sound. As this feature drifted northward with weak onshore flow, a line of persistent thunderstorms produced heavy rainfall which led to flash flooding over St.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
The remnants of a mesoscale convective system became the focus for thunderstorm development over Lake Pontchartrain and the Mississippi Sound. As this feature drifted northward with weak onshore flow, a line of persistent thunderstorms produced heavy rainfall which led to flash flooding over St. Tammany Parish.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 25, 11:26 AM CST, 1 hour 24 minutes earlier.
Area Forecast Discussion National Weather Service New Orleans LA 1226 PM CDT Fri Jun 25 2021 .UPDATE... Updated for the 18Z aviation discussion. && .AVIATION... 18Z TAF Package... VFR conditions prevail at most area airports. Temporary periods of thunderstorms will be possible at most area airports this afternoon and evening, which will cause lower visibilities and ceilings. The most likely timing of these storms is indicated in TEMPO groups. After these storms dissipate just after sunset, VFR conditions will return at all area airports and persist through the forecast period. MSW && .PREV DISCUSSION... /issued 338 AM CDT Fri Jun 25 2021/ SYNOPSIS... Radar over the coastal waters has lit up quite a bit over the last hour or so. Satellite showing an impulse (perhaps remnants of an MCS) moving southward down the east side of the Texas upper ridge. The convection that has developed over the coastal waters is actually moving northwest, more matching the low level flow. Areal coverage on the scattered side at this time, but there is lightning with some of it near the mouth of the Mississippi River. The 00z LIX sounding was still in an airmass with precipitable water values near 2 inches, so anyone that gets under one of these is going to get pretty wet pretty quickly. Temperatures at 3 AM CDT were mainly mid 70s to lower 80s with dew points in the mid 70s. SHORT TERM (through Sunday night)... Bermuda high appears to be reorienting itself a bit further to the north than what has been the case for the last few days. This is putting the Gulf Coast in more of an easterly flow regime in the mid levels. Models are pretty consistent in bringing an easterly wave or inverted trough westward along the Gulf Coast over the weekend, with the main effects to be noted on Sunday. Before that, today is going to look quite a bit like yesterday, with early morning convection over the Gulf transitioning to land based convection by mid to late morning. Favored areas will be along sea/lake breeze boundaries near coastlines. Once again, instantaneous areal coverage won't be great, but many areas should get in on the wetness at some point during the day. While most areas won't see much more than 0.25 inch, a few "lucky" areas will see an inch or more. Once again, temperature forecast will get a bit tricky depending on timing of precipitation at any one spot. High temperatures have been running quite a bit above forecast guidance (3-5F). Have trended blended values up a couple of degrees today and tomorrow, realizing that we'll probably see a bust or two where late morning convection occurs. Most convective activity should die off by sunset. If there is going to be a day when thunderstorms are a little less favored, it'll be Saturday, ahead of the easterly wave. Even then, still looking at scattered areal coverage at any one time, at a minimum. Overall, most areas will get rained on at least once each day, but certainly not all day rains at any location. For Saturday and Sunday, continued to trend temperatures toward the upper end of forecast guidance on high temperatures. Blends are certainly running a little higher than some of the operational guidance on highs, and will trend toward, and perhaps a degree or so above those blended numbers. 35 LONG TERM (Monday and beyond)... Little change in thinking from the previous forecast concerning the development of a more classic Summer pattern for the early to middle portion of next week. In the mid and upper levels, a weak ridge axis will begin to build over the area from the east on Monday and should be firmly entrenched across the Gulf South by the middle of the week. In the low levels, a broad ridge extending from the western Atlantic into the eastern Gulf will keep a prevailing southeasterly flow off the Gulf of Mexico in place. Precipitable water values will decline from the high readings seen over the weekend with the passing inverted trough axis and increase in ridging and weak subsidence aloft, but the values will remain higher than seasonal averages at close to 2 inches each day. This increased atmospheric moisture will combine with ample instability to produce diurnally induced convective activity each day. The convection will follow a similar pattern as the main driving low level mechanism will be the seabreeze cycle. Thunderstorm activity will initially develop over the nearshore waters early in the morning on a landbreeze boundary and then begin to move inland as a seabreeze forms during the day. Thus, higher POP will be found along the coast in the morning hours and this higher POP will then transition inland by the afternoon as a more stable airmass advects into the more coastal portions of the CWA. Other localized lake breeze boundaries and pre-existing outflow boundaries will also serve as a focus for additional convective activity through the afternoon and early evening hours. Although the threat of any strong to severe thunderstorms will be fairly low each day, an isolated damaging wind event cannot be ruled out given the steep low level lapse rates, mid-level pool of drier air, and DCAPE values of 600 to 800 J/KG each afternoon. Temperatures should be near average through the period with highs near 90 and lows in the 70s. PG MARINE... A typical summer pattern with a ridge of high pressure centered from the Mid Atlantic region and adjacent Atlantic Ocean to the southeast U.S. and northeast Gulf of Mexico will maintain light to moderate southeast winds through the weekend and early next week with wind speeds mostly alternating between 5-10 knots and 10-15 knots. The main marine concern over the next several days will continue to be the threat of thunderstorms. Am not really anticipating any wind- related headlines over the coastal waters through the weekend, although it might be borderline around 15 knots over the southwestern open waters for a good bit of the weekend. 35 && .PRELIMINARY POINT TEMPS/POPS... MCB 91 71 89 71 / 60 10 50 0 BTR 92 73 91 73 / 70 20 70 10 ASD 90 73 89 73 / 60 10 70 20 MSY 91 77 91 77 / 60 20 70 20 GPT 88 75 88 75 / 70 10 60 20 PQL 88 73 88 73 / 60 20 60 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Special Weather Statement National Weather Service New Orleans LA 1223 PM CDT Fri Jun 25 2021 LAZ039-075-251815- Washington-Northwest St. Tammany- 1223 PM CDT Fri Jun 25 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ST. TAMMANY AND SOUTH CENTRAL WASHINGTON PARISHES... At 1222 PM CDT, a strong thunderstorm was located near Bush, or 10 miles east of Covington, moving north at 10 mph. Wind gusts of 30-35 mph are possible with this storm, along with heavy rainfall and frequent lightning. Locations impacted include... Abita Springs, Sun and Bush. If outdoors, consider seeking shelter inside a building. Torrential rainfall is occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is also occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3041 8987 3040 8998 3071 9016 3076 8989 TIME...MOT...LOC 1722Z 165DEG 10KT 3054 8994 95/DM
The national radar mosaic for the moment the first event began.
2 flash flood. Local standard time, as filed.
Several roads were flooded in Old Towne Slidell.
The public reported several flooded roads in Forestwood subdivision west of Carrol road in Slidell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2021Every state in 2021This day in weather historyWarnings in Louisiana, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 968138, 968146.